Alert archive / Minnesota / Red Flag Warnings in 2015

Red Flag Warning 14, NWS Sioux Falls, SD

April 15, 2015

NWS Sioux Falls, SD issued this red flag warning at Apr 15, 2015, 10:09 AM CDT. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 10:09 AM CDT (15:09 UTC)
In effect from
Apr 15, 2015, 12:00 PM CDT
Expired
Apr 15, 2015, 7:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS83 KFSD 151509
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 AM CDT WED APR 15 2015

...RED FLAG WARNING FOR ALL OF SOUTHWESTERN MINNESOTA THIS
AFTERNOON...


MNZ900-160000-
/O.NEW.KFSD.FW.W.0014.150415T1700Z-150416T0000Z/
SOUTHWEST MINNESOTA-
1009 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 900...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 900.

* WIND...SOUTHEAST WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL
  GUSTS TO 35 AND 40 MPH. 

* HUMIDITY...20 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
898 
WWUS83 KFSD 151932
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
232 PM CDT WED APR 15 2015

...RED FLAG WARNING FOR ALL OF SOUTHWESTERN MINNESOTA THIS
AFTERNOON...

MNZ900-160000-
/O.CON.KFSD.FW.W.0014.000000T0000Z-150416T0000Z/
SOUTHWEST MINNESOTA-
232 PM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 900...

* AFFECTED AREA...FIRE WEATHER ZONE 900.

* WIND...SOUTHEAST WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL 
  GUSTS TO 35 AND 40 MPH.

* HUMIDITY...20 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
656 
WWUS83 KFSD 160001
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
701 PM CDT WED APR 15 2015


MNZ900-160115-
/O.EXP.KFSD.FW.W.0014.000000T0000Z-150416T0000Z/
SOUTHWEST MINNESOTA-
701 PM CDT WED APR 15 2015

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONE 900...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES ARE RISING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 15, 6:23 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 15, 6:23 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
623 AM CDT WED APR 15 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 321 AM CDT WED APR 15 2015

LOW AND MID LEVEL MOISTURE WILL BOTH BE STREAMING INTO THE AREA
TODAY AND TONIGHT...BUT THEY WILL NOT BE TAKING THE SAME PATH. THE
MID LEVEL MOISTURE WILL ARRIVE WITH A WEAK SHORT WAVE BEING EJECTED
NORTH BY A DIGGING ROCKY MOUNTAIN UPPER LOW. MODELS ALL SHOW LIFT
WITH THIS SYSTEM IS VERY WEAK. BECAUSE OF THAT...AND DRY AIR
CONTINUING TO FEED IN FROM THE E/SE...WILL CONTINUE TO KEEP RAIN
MENTION WITH THIS SYSTEM OUT OF THE FORECAST. BY THE END OF
TONIGHT...ANOTHER SHORT WAVE BEING MORE DIRECTLY EJECTED FROM THE
DIGGING UPPER LOW WILL APPROACH THE SOUTHWEST CORNER OF THE AREA.
THIS SYSTEM CARRIES A LITTLE BETTER LIFT AND INSTABILITY...AND WITH
LAYERS BELOW BECOMING MORE MOIST...WILL KEEP A CHANCE OF SHOWERS LATE
TONIGHT.

THE LOW LEVEL MOISTURE WILL BE COMING UP ON MORE OF A SOUTHEAST TO
NORTHWEST FETCH AND TARGETING THE JAMES RIVER VALLEY. IT WILL TAKE A
LITTLE TIME TO GET IN TODAY BUT ONCE IT ARRIVES THE TRANSPORT WILL
BE FAIRLY RAPID. BETWEEN THE DIFFERENT LEVELS...CLOUDS WILL INCREASE
STEADILY OVER THE AREA TODAY AND REMAIN TONIGHT...WITH THE MOST
SOLID CLOUD COVER LIKELY TO BE THE LOW CLOUDS AROUND THE JAMES
VALLEY.

THE WIND ADVISORY FOR THE SOUTHWEST...THE AREA WEST OF
HON/MHE/SPRINGFIELD...HAS NOT BEEN MAKING IT SO FAR. IT MAY NOT
UNTIL MIXING AND HEATING KICK WINDS UP LATE THIS MORNING...BUT THEN
IF IT DOES...THE WINDS ARE LIKELY TO STAY STRONG FOR A FEW HOURS
PAST THE NOON ENDING TIME. AFTER DISCUSSION HAVE DECIDED TO SIMPLY
EXTEND IT UNTIL 4 PM FOR THE ABOVE REASONS. THAT IS...AM NOT
TEMPORARILY KILLING IT WITH A LATER START TIME...SINCE THE LOW LEVEL
WINDS APPEARS TO BE VERY STRONG...AND THEY COULD CONCEIVABLY MIX DOWN
LOCALLY AT AN UNEXPECTEDLY EARLY TIME.

TEMPERATURE WILL BE MODIFIED WITH THE INCREASING MOISTURE...TO
COOLER HIGHS AND WARMER LOWS. STILL IT WILL BE MILD TODAY WITH HIGHS
IN THE 60S...THEN LOWS IN THE 40S TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 321 AM CDT WED APR 15 2015

WILL CONTINUE SOME SMALL POPS IN THE SOUTHERN CWA THURSDAY AND
THURSDAY NIGHT AS A WEAK BOUNDARY MOVES THROUGH THE AREA AND SOME
LOWER TO MID LEVEL MOISTURE STREAMS NORTHWARD. A WEAKLY BUILDING
UPPER LEVEL RIDGE MAY FIGHT ANY DEVELOPMENT WHICH IS WHY POPS WILL
REMAIN LOW. NOT MUCH INSTABILITY BUT PLENTY TO INCLUDE THE MENTION
OF ISOLATED THUNDERSTORMS. NOT ANTICIPATING ANYTHING REMOTELY CLOSE
TO SEVERE. AS THINGS CONTINUE TO SLOW DOWN WILL RAISE HIGHS ON BOTH
THURSDAY AND FRIDAY AS LOWER CHANCES FOR PRECIPITATION AND
POTENTIALLY LESS DENSE CLOUD COVER SHOULD ALLOW SURFACE TEMPERATURES
TO WARM A BIT. BASICALLY LOOKING AT 60S BOTH DAYS WITH SPOTTY
LOCATIONS CREEPING INTO THE LOWER 70S. NEITHER DAY IS EXPECTED TO
HAVE MUCH IN THE WAY OF WIND WHICH WILL BE A WELCOME RELIEF.

IN THE OUTER PERIODS(SATURDAY THROUGH TUESDAY)...THE MODELS HAVE
COME AROUND TO A MODERATE AMOUNT OF AGREEMENT ON BRINGING THE CUT
OFF LOW OVER THE FOUR CORNERS REGION INTO THE CENTRAL PLAINS
SATURDAY INTO SUNDAY. THIS IS IN RESPONSE TO A NORTHERN STREAM WAVE
THAT SKIRTS THROUGH SOUTHERN CANADA. CONFIDENCE STILL NOT HIGH ON
THIS MAINLY BECAUSE IF THE NORTHERN STREAM WAVE ENDS UP A LITTLE
WEAKER IT MAY NOT HAVE AS MUCH OF AN EFFECT ON THE CUT OFF LOW. SO
FOR NOW NO MAJOR CHANGES TO THE SUPERBLEND OUTPUT. WILL BRING SOME
CHANCE POPS FOR RAINFALL SATURDAY INTO SUNDAY AS THE LOW MOVES
THROUGH THE AREA. AFTER THIS COOLER AIR WILL SETTLE INTO THE AREA
WITH HIGHS ON MONDAY AND TUESDAY LIKELY MAINLY IN THE 50S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 623 AM CDT WED APR 15 2015

VFR THROUGH 16/00Z WITH OCCASIONAL SURFACE GUSTS 25-35 KNOTS FROM
THE SOUTHEAST. AFTER 15/18Z CEILINGS 3-5K FEET WILL INCREASE
SLOWLY FROM THE SOUTHEAST. 16/00Z-12Z CEILINGS 2-3K FEET WILL
DEVELOP AND BECOME WIDESPREAD FROM THE KSUX AREA NORTHWEST INTO
MOST OF SOUTHEAST SD INCLUDING KSUX AND KHON TAF SITES.

&&

.FIRE WEATHER...
ISSUED AT 402 AM CDT WED APR 15 2015

THE START OF A MOISTENING AND SLIGHT COOLING OF THE AIR TODAY
WILL NOT BE STRONG ENOUGH TO PREVENT VERY HIGH FIRE DANGER OVER
MOST OF THE AREA TODAY...THE FAR SOUTHEAST BEING A LITTLE LOWER
ON THE FIRE DANGER. STRONG SOUTHERLY WINDS AND CONTINUED DRY
VEGETATION WILL BE THE REASON FOR THE ELEVATED FIRE DANGER.

STRONG WINDS IN A COOLING REGIME MAY BRING ELEVATED FIRE DANGER
SUNDAY AND MONDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR SDZ050-052-057-
     058-063-064.

MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...08
AVIATION...
FIRE WEATHER...
Hazardous weather outlook, Apr 15, 4:23 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
423 AM CDT WED APR 15 2015

IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-
052>067-160930-
LYON IA-OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
423 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A VERY HIGH FIRE DANGER EXISTS ACROSS THE AREA TODAY. SOUTH WINDS
WILL GUST AS HIGH AS 35 TO 40 MPH LATE THIS MORNING INTO THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS MAY ACCOMPANY A FEW LIGHT SHOWERS NEAR THE
MISSOURI RIVER THURSDAY. NO SEVERE STORMS ARE EXPECTED.

A VERY HIGH FIRE DANGER WILL AGAIN BE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ012>014-020>022-031-032-NEZ013-014-SDZ068>071-160930-
SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-BON HOMME-YANKTON-CLAY SD-UNION-
423 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS MAY ACCOMPANY A FEW LIGHT SHOWERS NEAR THE
MISSOURI RIVER THURSDAY. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Minnesota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.